Alert archive / Montana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 73, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 15, 2011, 5:51 PM MDT for Petroleum County, Montana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2011, 5:51 PM MDT (23:51 UTC)
- Expired
- Jul 15, 2011, 6:45 PM MDT
- In force
- 54 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
County Petroleum County, MT
The radar
The Billings radar (KBLX), 143 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:22 PM MDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 15, 2:22 PM MDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 222 PM MDT FRI JUL 15 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SUNDAY... A PERSISTENT WEST COAST TROUGH DOES NOT LET UP IN FEEDING WARM MOIST AIR INTO MONTANA THROUGH THE SHORT TERM. IN ADDITION CONDITIONS WILL REMAIN QUITE UNSTABLE DURING THE PERIOD...ONLY NEEDING SOME DISTURBANCE OR BOUNDARY TO SET OFF THUNDERSTORMS. HIGH PRESSURE HAS SETTLED OVER THE MIDDLE OF CONUS AND WILL EXPAND TO THE WEST. THE RESULT WILL BE VERY WARM TEMPERATURES OF AROUND 10*F ABOVE NORMAL BY SUNDAY. THE MORNING GGW SOUNDING LOOKS SIMILAR TO THAT OF YESTERDAY WITH AROUND AN INCH OF PRECIPITABLE WATER...A LIFTED INDEX OF -5*C AND POSITIVE ENERGY OF AROUND 2K J/KG. WITH A FREEZING LEVEL OF AROUND 12K FT...LARGE HAIL IS AGAIN POSSIBLE. STRONG WINDS ALOFT TIED INTO ANY THUNDERSTORM COULD GENERATE STRONG WINDS AT THE SURFACE. THE SWODY1 UPDATE ISSUED BY SPC PLACES A SLIGHT RISK FOR SEVERE MAINLY OVER THE BILLINGS CWA AND OUR ZONES SOUTH OF THE MISSOURI RIVER FOR THIS AFTERNOON/EVENING. THEREFORE WITH ANOTHER UNSTABLE DAY IN STORE WITH SOUTHWEST FLOW ALOFT AND SEVERAL BOUNDARIES NEARBY AND EXPECTING THE CAP TO ERODE BY AFTERNOON...THUNDERSTORMS SHOULD BEGIN FIRING THEN. THE DAY LOOKS LESS DYNAMIC THAN YESTERDAY...BUT BASED ON LATEST GUIDANCE INCREASED POPS TO HIGH CHANCE. MAINTAINED SEVERE MENTION FOR THIS EVENING BASED ON SPC CONVECTIVE OUTLOOK. SATURDAY/SUNDAY...UPPER FLOW CONTINUES FROM THE SOUTHWEST BUT THE DISTURBANCES WILL TREND MORE TO THE NORTH. TIMING SUGGESTS THAT SUPER-CELL DEVELOPMENT WILL LIKELY BE TO OUR EAST...SO WILL NOT INCLUDE SEVERE WORDING. HIGHEST POPS WILL BE NORTH OF THE MISSOURI RIVER. MAXIMUM TEMPERATURES WILL CONTINUE TO CREEP UP. ADJMET AND ADJMAV GUIDANCE RAMP UP HIGHS INTO THE MID 90S FOR SUNDAY. SCT .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... UPPER RIDGING WILL DOMINATE THROUGH TUESDAY...DRIVING TRIPLE DIGIT HEAT ACROSS MUCH OF NORTHEAST MONTANA. POTENTIAL FOR THUNDERSTORMS WILL CONTINUE OFF AND ON DURING THIS TIME AS WELL... THANKS TO DISTURBANCES AND MOISTURE BEING USHERED IN IN A SOUTHWEST FLOW ALOFT. TUESDAY NIGHT INTO WEDNESDAY CONTINUES TO LOOK FAVORABLE FOR THUNDERSTORMS AS THE UPPER RIDGE IS BROKEN DOWN. THAT BEING SAID THERE ARE SIGNIFICANT DIFFERENCES IN THE STRENGTH AND TIMING OF THE ASSOCIATED COLD FRONT...SO WILL CONTINUE WITH ISOLATED POPS FOR NOW. WEDNESDAY NIGHT THROUGH FRIDAY WILL BE COOLER IN THE POST FRONTAL ENVIRONMENT...NOW DOMINATED BY LOW PRESSURE ALOFT. THIS WILL MAKE FOR MORE SEASONABLE TEMPERATURES...BUT CONDITIONS WILL REMAIN SOMEWHAT UNSETTLED. GILCHRIST PREVIOUS LONG TERM DISCUSSION...SUNDAY NIGHT THROUGH TUESDAY... LONG TERM BEGINS WITH A RIDGE ORIENTED UP THE SPINE OT THE ROCKY MOUNTAIN FRONT RANGE FROM COLORADO UP TO THE US/CANADA INTERNATIONAL BORDER THEN JOGGING OVER INTO THE CANADIAN PRAIRIES. ON EITHER SIDE OF THE RIDGE A LARGE TROUGH EXISTS WITH ONE OVER THE HUDSON BAY AD THE OTHER ON THE COAST OF THE PACIFIC NORTHWEST. JET FLOW BETWEEN THE PACNW TROUGH AND THE MONTANA RIDGE WILL ORIENT ANY SHORTWAVES WELL TO THE NORTH DECREASING POPS TO NEAR NOTHING AND RAISE TEMPERATURES TO ABOVE SEASONAL NORMS. TUESDAY NIGHT THROUGH WEDNESDAY NIGHT THE PACNW TROUGH IS EXPECTED TO BARREL THROUGH THE INTERMOUNTAIN WEST AND BROADEN AS IT IMPACT EASTERN MONTANA. THIS SHOULD BRING A COLD FRONT REDUCING TEMPERATURES THROUGH WEDNESDAY NIGHT AND A SIGNIFICANT CHANCE FOR SHOWERS AND THUNDERSTORMS ON TUESDAY NIGHT. A CHANCE FOR SEVERE WEATHER WITH THIS PASSAGE IS NOT OUT OF THE QUESTION. THURSDAY ONWARD... FORECAST IS LOOKING MORE ZONAL WITH SOME RISE IN TEMPERATURES AND AN INCREASED RISK FOR SHOWERS. GAH && .AVIATION... VFR THROUGH EARLY EVENING WHEN SCATTERED THUNDERSTORMS FROM THE SOUTHWEST WILL BEGIN TO IMPACT THE TERMINALS. THESE STORMS MAY GENERATE BRIEF MVFR OR IFR CONDITIONS THROUGH THE EARLY MORNING HOURS AS THEY CROSS. WINDS WILL BE GENERALLY LIGHT WITH GUSTY ERRATIC WINDS POSSIBLE NEAR THUNDERSTORMS. GILCHRIST && .CLIMATE... THE RAINFALL TOTAL FOR YESTERDAY...JULY 14TH...IN GLASGOW WAS 1.10 INCHES. THIS IS THE 5TH TIME THIS YEAR THAT MORE THAN AN INCH OF RAIN HAS FALLEN ON ONE CALENDAR DAY. THIS TIES THE RECORD FOR THE WHOLE YEAR OF 5 DAYS WITH MORE THAN AN INCH OF RAIN THAT WAS SET IN 1906 AND 1923. TOTAL PRECIP FOR THE YEAR OF 17.04 INCHES MAKES 2011 ALREADY THE 11TH WETTEST ON RECORD. SIMONSEN && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 15, 2:29 PM MDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 229 PM MDT FRI JUL 15 2011 MTZ016>027-059>062-161000- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 229 PM MDT FRI JUL 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR STRONG THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. SOME STORMS MAY BECOME SEVERE...WITH LARGE HAIL... DAMAGING WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THIS WEEKEND WILL START A WARMING TREND...THAT WILL LAST THROUGH AT LEAST TUESDAY OF NEXT WEEK. TEMPERATURES WILL BE IN THE MID 90S BY SUNDAY...REACHING NEAR TRIPLE DIGITS ACROSS MUCH OF NORTHEAST MONTANA ON MONDAY AND TUESDAY. PERSONS ARE ADVISED TO TAKE PRECAUTIONS TO DEAL WITH THE HEAT...SUCH AS LIMITING TIME OUTDOORS AND DRINKING PLENTY OF FLUIDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:26 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 64 min |
| Jul 14, 6:43 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 62 min |
| Jul 14, 7:14 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 61 min |
| Jul 14, 7:19 PM MDT | Flash Flood Warning | GGW | Garfield | 3 hr |
| Jul 14, 7:58 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Prairie | 62 min |
| Jul 14, 8:42 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone | 63 min |
| Jul 14, 8:44 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt, Valley | 61 min |
| Jul 14, 9:33 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie, Wibaux | 57 min |
| Jul 14, 9:44 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan | 61 min |
| Jul 14, 10:29 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Wibaux | 46 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.